Global Optimality Conditions for Classes of Non-convex Multi-objective Quadratic Optimization Problems

  • V. Jeyakumar
  • G. M. Lee
  • G. Li
Part of the Springer Optimization and Its Applications book series (SOIA, volume 47)


We present necessary and sufficient conditions for identifying global weak minimizers of non-convex multi-objective quadratic optimization problems. We derive these results by exploiting the hidden convexity of the joint range of (non-convex) quadratic functions. We also present numerical examples to illustrate our results.


Quadratic Constraint Joint Range Quadratic Optimization Problem Global Optimality Condition Weak Minimizer 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.



The authors are grateful to the referees and the guest editor for their helpful comments and valuable suggestions contributed to the final preparation of the chapter. The second author was supported by the Korea Science and Engineering Foundation (KOSEF) NRL Program grant funded by the Korean government (MEST) (No.ROA-2008-000-20010-0).


  1. 1.
    K. J. Arrow, An extension of the basic theorems of classical welfare economics, in J. Neyman (ed), Proceedings of the Second Berkley Symposium on Mathematical Statistics and Probability, University of California Press, Berkeley, CA, 1951, pp.507–532.Google Scholar
  2. 2.
    R. Bhatia, Matrix Analysis, Graduate Texts in Mathematics, 169, Springer, Berlin, 1996.Google Scholar
  3. 3.
    X. Chen and Y. X. Yuan, On local solutions of the Celis–Dennis–Tapia subproblem, SIAM J. Optim. 10 (1999), 359–383.Google Scholar
  4. 4.
    A. Chinchuluun and P. M. Pardalos, A survey of recent developments in multiobjective optimization, Ann. Oper. Res. 154 (2007), 29–50.Google Scholar
  5. 5.
    L. L. Dines, On the mapping of quadratic forms, Bull. Am. Math. Soc. 47 (1941), 494–498.Google Scholar
  6. 6.
    V. Jeyakumar, A generalization of a minimax theorem of Fan via a theorem of the alternative. J. Optim. Theory Appl. 48 (1986), 525–533.Google Scholar
  7. 7.
    V. Jeyakumar, G. M. Lee, and G. Li, Alternative theorems for quadratic inequality systems and global quadratic optimization, SIAM J. Optim. 20 (2009), 983–1001.Google Scholar
  8. 8.
    V. Jeyakumar, A. M. Rubinov and Z. Y. Wu, Non-convex quadratic minimization problems with quadratic constraints: global optimality conditions, Math. Program. A 110 (2007), 521–541.Google Scholar
  9. 9.
    V. Jeyakumar and S. Srisatkunarajah, Lagrange multiplier necessary conditions for global optimality for non-convex minimizations over a quadratic constraint via S-lemma, Optim. Lett. 3(1) (2009), 23–33.Google Scholar
  10. 10.
    A. Jourani and J. J. Ye, Error bounds for eigenvalue and semidefinite matrix inequality, Math. Program. B 104 (2005), 525–540.Google Scholar
  11. 11.
    J. M. Peng and Y. X. Yuan, Optimality conditions for the minimization of a quadratic with two quadratic constraints, SIAM J. Optim. 7 (1997), 579–594.Google Scholar
  12. 12.
    B. T. Polyak, Convexity of quadratic transformation and its use in control and optimization, J. Optim. Theory Appl. 99 (1998) 563–583.Google Scholar

Copyright information

© Springer Science+Business Media, LLC 2010

Authors and Affiliations

  1. 1.Department of Applied MathematicsUniversity of New South WalesSydneyAustralia
  2. 2.Department of Applied MathematicsPukyong National UniversityBusanKorea

Personalised recommendations